Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 65, NWS Boston/Norton, MA

May 31, 2009

NWS Boston/Norton, MA issued this small craft advisory at May 31, 2009, 4:14 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 31, 2009, 4:14 PM EDT (20:14 UTC)
Expired
Jun 1, 2009, 10:00 AM EDT
In force
18 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WHUS71 KBOX 312014
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT SUN MAY 31 2009

ANZ230>237-255-010415-
/O.NEW.KBOX.SC.Y.0065.090531T2014Z-090601T0800Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
414 PM EDT SUN MAY 31 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

A COLD FRONT MOVING ACROSS THE WATERS WILL RESULT IN WESTERLY WINDS
GUSTING UP TO 25 TO 30 KTS THIS EVENING. SEAS WILL RANGE FROM 2 TO 4
FEET ON THE NEARSHORE WATERS TO 3 TO 5 FEET ON THE OUTER WATERS. AS
HIGH PRESSURE BUILDS IN BEHIND THE FRONT...WINDS WILL SLACKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-010415-
/O.NEW.KBOX.SC.Y.0065.090531T2014Z-090601T1400Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
414 PM EDT SUN MAY 31 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. 

A COLD FRONT MOVING ACROSS THE WATERS WILL RESULT IN WESTERLY WINDS
GUSTING UP TO 25 TO 30 KTS THIS EVENING. SEAS WILL RANGE FROM 2 TO 4
FEET ON THE NEARSHORE WATERS TO 3 TO 5 FEET ON THE OUTER WATERS. AS
HIGH PRESSURE BUILDS IN BEHIND THE FRONT...WINDS WILL SLACKEN. ON THE
EASTERN OUTER WATERS...SEAS WILL REMAIN UP NEAR 5 FEET AND GUSTS WILL
CONTINUE THROUGH MID-MORNING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
4 follow-up statements
140 
WHUS71 KBOX 010426
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1226 AM EDT MON JUN 1 2009

ANZ230>237-255-010800-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-090601T0800Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1226 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING. 

NORTHWEST WINDS WILL GUST UP TO 25 TO 30 KNOTS. SEAS WILL RANGE FROM
2 TO 4 FEET ON THE NEARSHORE WATERS TO 3 TO 5 FEET ON THE OUTER
WATERS.

WINDS WILL DIMINISH BY MORNING AS HIGH PRESSURE BUILDS OVER THE
WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-011230-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-090601T1400Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1226 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

NORTHWEST WINDS WILL GUST UP TO 25 TO 30 KNOTS. SEAS WILL RANGE FROM 2
TO 4 FEET ON THE NEARSHORE WATERS TO 3 TO 5 FEET ON THE OUTER WATERS.

WINDS WILL DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE
WATERS. ON THE EASTERN OUTER WATERS...SEAS OF 5 FEET WILL LINGER
THROUGH MID-MORNING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WTB
430 
WHUS71 KBOX 010759
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT MON JUN 1 2009

ANZ230-233>237-255-010900-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-090601T0800Z/
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
359 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED AS HIGH PRESSURE BUILDS OVER THE
WATERS.  

$$

ANZ231-232-011400-
/O.EXT.KBOX.SC.Y.0065.000000T0000Z-090601T1400Z/
CAPE COD BAY-NANTUCKET SOUND-
359 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

NORTHWEST WINDS WILL GUST UP TO 25 KNOTS THIS MORNING ON CAPE COD BAY
AND NANTUCKET SOUND. SEAS WILL RANGE FROM 2 TO 3 FEET.

WINDS WILL DIMINISH THIS MORNING AS HIGH PRESSURE BUILDS OVER THE
WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-011400-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-090601T1400Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
359 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

NORTHWEST WINDS WILL GUST UP TO 25 KNOTS ON THE OUTER WATERS FROM
MERRIMACK RIVER TO NANTUCKET. SEAS WILL RANGE FROM 3 TO 5 FEET.

WINDS AND SEAS WILL DIMINISH THIS MORNING AS HIGH PRESSURE BUILDS
OVER THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WTB
449 
WHUS71 KBOX 011119
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
719 AM EDT MON JUN 1 2009

ANZ231-232-011230-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-090601T1400Z/
CAPE COD BAY-NANTUCKET SOUND-
719 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR NANTUCKET SOUND AND CAPE COD BAY. 

NORTHWEST WINDS WILL GUST UP TO 20 KT FOR A TIME THIS MORNING ACROSS
CAPE COD BAY AND NANTUCKET SOUND THEN SHIFT TO SOUTHWEST THIS AFTERNOON.
OTHERWISE WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT.

$$

ANZ250-254-011400-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-090601T1400Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
719 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING FOR THE OUTER COASTAL WATERS FROM MERRIMACK RIVER
MASSACHUSETTS OUT 25 NM TO PLYMOUTH MASSACHUSETTS OUT 40 NM...AND
FROM PROVINCETOWN MA TO NANTUCKET MA OUT 20 NM. 

NORTHWEST WINDS WILL GUST UP TO 25 KNOTS ON THE OUTER WATERS FROM
MERRIMACK RIVER TO NANTUCKET. SEAS WILL RANGE FROM 3 TO 5 FEET.

WINDS AND SEAS WILL DIMINISH LATE THIS MORNING AS HIGH PRESSURE
BUILDS OVER THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
437 
WHUS71 KBOX 011358
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
958 AM EDT MON JUN 1 2009

ANZ250-254-011500-
/O.EXP.KBOX.SC.Y.0065.000000T0000Z-090601T1400Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
958 AM EDT MON JUN 1 2009

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING. 

WINDS AND SEAS HAVE DIMINISHED ACROSS THE EASTERN COASTAL WATERS.
THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

RLG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 31, 12:59 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 31, 12:59 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EDT SUN MAY 31 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON.
HIGH PRESSURE THEN BUILDS OVER NEW ENGLAND WITH FAIR WEATHER MONDAY.
ANOTHER FRONT SHOULD MOVE ACROSS NEW ENGLAND TUESDAY...THEN STALL TO
OUR SOUTH WEDNESDAY AND THURSDAY WITH ANOTHER PERIOD OF UNSETTLED
WEATHER POSSIBLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED POPS NOW THAT SHOWERS HAVE MOVED INTO SOUTHERN NEW ENGLAND AND
MADE SOME MINOR EDITS TO TEMPS AND DEWPOINTS. ALL ACTIVITY IN THE
AREA HAS BEEN SHOWERS WITH THE ONLY THUNDER IN THE STORM TRAVELING
SOUTH OF THE NEW ENGLAND COASTAL WATERS. EXPECT THIS TREND TO
CONTINUE WITH AN ISOLATED THUNDERSTORM OR TWO POSSIBLY AFFECTING THE
LAND AREAS.

PREVIOUS DISCUSSION...
IMPRESSIVE CLOSED LOW AND ASSOCIATED COLD POOL OVER NORTHERN
ONTARIO. MODELS ARE IN GENERAL AGREEMENT THAT THE CORE WILL MOVE
ALONG THE CANADIAN BORDER...ALTHOUGH THE OPERATIONAL GFS HAS A
DOUBLE-BARREL UPPER LOW WITH THE SOUTHERN MEMBER SOUTH OF THE
CONSENSUS. THESE POSITIONS ARE A LITTLE FARTHER NORTH THAN THE
PREVIOUS 00Z RUNS...WHICH WOULD TAKE THE SUPPORT A LITTLE FARTHER
NORTH AS WELL.

COLD FRONT IN WESTERN NEW YORK EARLY MORNING WITH EXTRAPOLATION
PLACING IT NEAR JAFFREY-SPRINGFIELD AT 18Z. CONVECTIVE INDICES DO
SHOW SOME DESTABILIZATION TODAY WITH A SHORTWAVE PASSING JUST TO OUR
NORTH. MOISTURE VALUES ARE DRIER BUT NOT OUT OF REASON FOR SCATTERED
SHOWERS. WILL ALSO MAINTAIN ISOLATED THUNDER DUE TO THE FAVORABLE
INDICES.

TEMPERATURES AT 850 MB ARE FORECAST AT JUST A COUPLE OF DEGREES
COOLER THAN YESTERDAY. WILL GO WITH MAX TEMPS GENERALLY 2-4 DEGREES
COOLER THAN YESTERDAY...BUT 4-6 DEGREES IN THE NORTH AND WEST WHERE
THE CLOUDS SHOULD BE THICKER AND COLD ADVECTION ALOFT MORE OF A
FACTOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
COLD ADVECTION AND DRYING BEHIND THE FRONT WITH DEWPOINTS ACROSS
SOUTHERN ONTARIO 25-30. HIGH PRESSURE BUILDS ACROSS THE REGION
TONIGHT DIMINISHING ANY GRADIENT AND ALLOWING WINDS TO DROP OFF AT
LEAST IN THE VALLEYS. THIS SHOULD ALLOW ENOUGH RADIATIONAL COOLING TO
BRING TEMPS INTO THE MID 30S IN WESTERN AND CENTRAL MASS AND SOUTHERN
NH. A BLEND OF MOS VALUES ALSO BRINGS MIN TEMPS OF 30-32 IN CHESHIRE
COUNTY AND WESTERN PARTS OF FRANKLIN AND HAMPSHIRE COUNTIES...A
FREEZE WARNING WILL BE ISSUED FOR THESE ZONES.  WE HAVE ISSUED FROST
ADVISORIES FOR MUCH OF THE REST OF WESTERN AND NORTH CENTRAL MASS AND
SOUTHWEST NH...THE HILLS OF NORTHERN WORCESTER COUNTY MAY BE TOO
EXPOSED TO THE WIND FOR FROST...BUT SHELTERED AREAS WILL BE AT RISK.

SUNRISE MONDAY WILL BE BETWEEN 510 AM AND 520 AM. SO BY 7 AM ANY
FROST WILL BE HISTORY. AFTER THE SUNNY START...CLOUDS WILL INCREASE
AS THE NEXT WARM FRONT APPROACHES. BUT WITH 30 DEGREE DEWPOINT
DEPRESSIONS IT WILL BE DIFFICULT FOR ANY PRECIPITATION. MAX TEMPS ARE
A BLEND OF MOS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SYNOPTIC SCALE PATTERN IN DECENT MODEL AND ENSEMBLE AGREEMENT DURING
THE LONG TERM PERIOD ALTHOUGH THE DETAILS REMAIN UNCERTAIN.
UNSETTLED WEATHER RETURNS DURING THE MID WEEK PERIOD AND PERHAPS FOR
A TIME EARLY NEXT WEEKEND.

AN UNUSUALLY AMPLIFIED FLOW FOR EARLY JUNE WILL PREVAIL ACROSS THE
LOWER 48 STATES. A PERSISTENT BLOCKING PATTERN CONTINUES WITH LOTS
OF PACIFIC JET STREAM ENERGY TRACKING SOUTHEAST INTO CANADA ALLOWING
FOR TROUGHING IN THE NORTHEAST.

MONDAY NIGHT...CONSIDERABLE CLOUDS EXPECTED AHEAD OF AN APPROACHING
COLD FRONT. SOUTHWESTERLY FLOW WILL BRING A SEASONABLY MILD NIGHT
ACROSS THE AREA. MOISTURE CONVERGENCE WILL BE LACKING AHEAD OF THE
COLD FRONT. THEREFORE HAVE ADVERTISED SLIGHT CHANCE POPS EXCEPT LOW
CHANCE ACROSS THE NORTHWEST INTERIOR.

TUESDAY...A COLD FRONT WILL GRADUALLY CROSS THE AREA. HOWEVER
THE COLD FRONT WILL INITIALLY NOT HAVE MUCH MOISTURE TO WORK WITH.
QUESTIONS REMAIN REGARDING THE COVERAGE AND TIMING OF ANY SHOWERS
AND PERHAPS ISOLATED THUNDERSTORMS DURING THE DAY. NOTED EXCEPTIONAL
DIFFERENCES AMONGST THE THERMODYNAMIC PROFILES OF THE GFS AND NAM
WHERE SURFACE DEWPOINTS ARE ADVERTISED IN THE UPPER 40S AND UPPER
60S RESPECTIVELY ALONG AND JUST SOUTH OF THE FRONT. USED A 50/50
COMPROMISE FOR SURFACE DEWPOINTS. A SHORT WAVE WILL BE ARRIVING
FROM THE WEST LATE IN THE DAY. THEREFORE ADVERTISED LOW CHANCE POPS
WESTERN SECTIONS IN THE AFTERNOON SPREADING EAST LATE.

WEDNESDAY THROUGH THURSDAY...COLD FRONT STALLS NEARLY PARALLEL TO
THE UPPER LEVEL FLOW JUST SOUTH OF NEW ENGLE IN SHOWERS AND ISOLATED
THUNDERSTORMS.

TONIGHT AND MONDAY...VFR.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
MONDAY NIGHT...VFR. PERHAPS LOCAL IFR SOUTH COAST IN FOG PATCHES
LATE.

TUESDAY...VFR/MVFR CEILINGS. COLD FROPA. CHANCE OF SHOWERS WITH
PERHAPS AN ISOLATED THUNDERSTORM IN THE AFTERNOON.

WEDNESDAY AND THURSDAY...STALLED FRONT TO THE SOUTH WITH OVERRUNNING
PRECIPITATION. TIMING REMAINS UNCERTAIN. MVFR WITH PERHAPS AREAS IFR
CEILINGS AND VSBYS IN SHOWERS AND FOG PATCHES.

&&

.MARINE...
TODAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT LEVELS. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS...ASSOCIATED WITH A COLD
FRONT...ARE POSSIBLE LATE IN THE AFTERNOON AS THEY MOVE OFF THE
LAND.

TONIGHT...BORDERLINE WINDS AND SEAS EARLY TONIGHT IN THE NORTHWEST
FLOW BEHIND THE COLD FRONT. POTENTIAL FOR SCATTERED GUSTS NEAR 25
KNOTS AND...ON THE OUTER WATERS...SEAS NEAR 5 FEET. CONDITIONS SHOULD
DIMINISH OVERNIGHT.

MONDAY...CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT LEVELS. THE WIND
DIRECTION WILL SHIFT FROM NORTHWEST TO SOUTHWEST.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY NIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

TUESDAY...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY BE NEEDED
ACROSS THE SOUTHEASTERN WATERS DUE TO SOUTHWEST SWELL APPROACHING
5 FT. A COLD FRONT WILL CROSS THE WATERS DURING THE DAY.

WEDNESDAY AND THURSDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA AT THIS TIME WITH A STALLED FRONT
NEARBY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WARNING FROM 2 AM TO 7 AM EDT MONDAY FOR MAZ002-008.
     FROST ADVISORY FROM 2 AM TO 7 AM EDT MONDAY FOR MAZ003-004-
     009>011-026.
NH...FREEZE WARNING FROM 2 AM TO 7 AM EDT MONDAY FOR NHZ011.
     FROST ADVISORY FROM 2 AM TO 7 AM EDT MONDAY FOR NHZ015.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...WTB/STRAUSS/RLG
SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
Hazardous weather outlook, May 31, 4:09 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT SUN MAY 31 2009

CTZ002>004-MAZ005>007-012>024-NHZ012-RIZ001>008-012015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
409 PM EDT SUN MAY 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ003-004-009>011-026-NHZ015-012015-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
WESTERN AND CENTRAL HILLSBOROUGH NH-
409 PM EDT SUN MAY 31 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-008-NHZ011-012015-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH-
409 PM EDT SUN MAY 31 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-012015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
409 PM EDT SUN MAY 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 3:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT SUN MAY 31 2009

MAZ005-026-NHZ012-015-311930-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
306 PM EDT SUN MAY 31 2009

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL 2 MILES NORTHWEST OF TOWNSEND...OR ABOUT 9
MILES NORTHEAST OF FITCHBURG...MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... TOWNSEND...BROOKLINE...
  PEPPERELL...HOLLIS...DUNSTABLE...NASHUA...TYNGSBORO...HUDSON...
  PELHAM AND DRACUT

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:16 AM EDTFrost AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester27 hr
May 31, 4:16 AM EDTFreeze WarningBOXFranklin, Hampshire27 hr

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.